Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 2017, 10:04 PM CST for Crawford County, Washington County, Arkansas; Adair County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 10:04 PM CST (04:04 UTC)
- Expired
- Mar 6, 2017, 10:30 PM CST
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK
The radar
The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 10:25 PM CST | HAIL 1 | Strickler, AR | QUARTER TO DIME MEASURED. HAIL DRIFTS TWO TO FOUR INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
894
WUUS54 KTSA 070404
SVRTSA
ARC033-143-OKC001-070430-
/O.NEW.KTSA.SV.W.0017.170307T0404Z-170307T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1004 PM CST MON MAR 6 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Southwestern Washington County in northwestern Arkansas...
East central Adair County in northeastern Oklahoma...
* Until 1030 PM CST
* At 1003 PM CST, a severe thunderstorm was located 6 miles northwest
of Lee Creek, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
West Fork... Winslow...
Brentwood... Devils Den State Park...
Strickler... Blackburn...
Wyola... Woolsey...
Odell... Mount Gayler...
This includes Interstate 49 between mile markers 37 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northwestern
Arkansas...and northeastern Oklahoma.
LAT...LON 3569 9449 3580 9457 3597 9410 3571 9400
TIME...MOT...LOC 0403Z 251DEG 29KT 3574 9445
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
081
WWUS54 KTSA 070417
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1017 PM CST MON MAR 6 2017
OKC001-070426-
/O.CAN.KTSA.SV.W.0017.000000T0000Z-170307T0430Z/
Adair OK-
1017 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ADAIR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A tornado watch remains in effect until 300 AM CST for northwestern
Arkansas.
LAT...LON 3569 9441 3581 9442 3597 9410 3571 9400
TIME...MOT...LOC 0416Z 251DEG 29KT 3578 9432
$$
ARC033-143-070430-
/O.CON.KTSA.SV.W.0017.000000T0000Z-170307T0430Z/
Crawford AR-Washington AR-
1017 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR NORTHWESTERN CRAWFORD AND SOUTH CENTRAL WASHINGTON COUNTIES...
At 1016 PM CST, a severe thunderstorm was located 4 miles south of
Strickler, moving east at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
West Fork... Winslow...
Brentwood... Devils Den State Park...
Strickler... Blackburn...
Wyola... Woolsey...
Mount Gayler...
This includes Interstate 49 between mile markers 37 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northwestern
Arkansas.
LAT...LON 3569 9441 3581 9442 3597 9410 3571 9400
TIME...MOT...LOC 0416Z 251DEG 29KT 3578 9432
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:43 PM CST, 21 minutes earlier.
Area forecast discussion, Mar 6, 9:43 PM CST, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 943 PM CST Mon Mar 6 2017 .DISCUSSION... Tornado watch #64 continues through 3 am...and have recently added Pittsburg and Latimer counties to the watch. Cold front has entered northeast Oklahoma this evening...with a line of storms currently situated along the boundary that extended southwest from northwest Craig county through northwest Creek county...moving east. Well ahead of the front...other discrete storms were across northwest Arkansas...and carried a slightly higher tornadic potential. Front will continue to move east overnight. Have tailored pops accordingly...with most precip to be east of the area after 09-10z. For the most part have left temperatures as they are...with most tweaks coming to pops and winds based off of recent trends. Updated ZFP/AFM/PFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....99
Hazardous weather outlook, Mar 6, 4:46 PM CST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CST Mon Mar 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CST Mon Mar 6 2017 ...SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...early evening. SEVERE THUNDERSTORM. RISK...Significant. AREA...eastern Oklahoma and western Arkansas. ONSET...early-mid evening. AREA AT GREATEST RISK...northeast Oklahoma and western Arkansas. HEAVY RAIN. RISK...Limited. AREA...far eastern Oklahoma and western Arkansas. ONSET...this evening. SIGNIFICANT WINDS. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... Isolated to scattered thunderstorms may develop early this evening across northeast Oklahoma and northwest Arkansas ahead of the cold front that continues moving through the central Plains. Strong wind fields at the surface and upper levels...will combine with moderate instability and support severe storm development. If discrete storms are able to form ahead of the front early this evening, they would quickly become supercells with the potential for large hail, damaging winds and tornadoes. The tornado threat looks to be maximized during the early to mid evening hours across northeast Oklahoma and northwest Arkansas. However, given the strong low level wind shear, the threat for severe weather, including isolated tornadoes, will persist until the cold front clears the area. In addition to the threat of severe storms...strong winds will continue in advance of the cold front. Sustained south winds of 20 to 30 miles per hour will be common with gusts of around 45 mph likely. This will of course make ongoing wildfire suppression efforts challenging. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Fire Weather Potential. WEDNESDAY...High Wind Potential and Fire Weather Potential. THURSDAY through Saturday...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Fire weather is a concern through the rest of the week, especially for areas which receive little or no rain today. Thunderstorm chances return by the end of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers should follow the latest forecasts concerning the severe storm and fire potential today and tonight. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Mar 6, 9:03 PM CST, 1 hour 1 minute before
Special Weather Statement National Weather Service Tulsa OK 903 PM CST MON MAR 6 2017 OKZ068-069-072-070330- Adair OK-Sequoyah OK-Cherokee OK- 903 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CST... At 902 PM CST, a strong thunderstorm was located near Lake Tenkiller State Park, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Stilwell... Marble City... Cookson... Cherokee Landing State Park... Bunch... Lake Tenkiller State Park... Box... A tornado watch remains in effect until 300 AM CST for northeastern and east central Oklahoma. LAT...LON 3554 9500 3564 9507 3591 9472 3561 9450 TIME...MOT...LOC 0302Z 234DEG 31KT 3560 9498
Special weather statement, Mar 6, 9:16 PM CST, 48 minutes before
Special Weather Statement National Weather Service Tulsa OK 916 PM CST MON MAR 6 2017 ARZ010-011-070400- Madison AR-Washington AR- 916 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1000 PM CST... At 916 PM CST, a strong thunderstorm was located 3 miles northeast of Blackburn, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... West Fork... Winslow... Hindsville... Wesley... Brentwood... Japton... Blackburn... Goshen... Black Oak... Georgetown... Wyola... Tuttle... Sulphur City... Woolsey... Delaney... Hicks... Arnett... Crosses... This includes Interstate 49 between mile markers 43 and 54. A tornado watch remains in effect until 300 AM CST for northwestern Arkansas. LAT...LON 3591 9367 3577 9422 3588 9431 3618 9384 TIME...MOT...LOC 0316Z 237DEG 38KT 3585 9417
Local storm report, Mar 6, 9:31 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM HAIL 2 ENE BARTLESVILLE 36.76N 95.95W
03/06/2017 E0.88 INCH WASHINGTON OK TRAINED SPOTTER
&&
JDSLocal storm report, Mar 6, 9:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM TSTM WND GST 7 E CENTRAILIA 36.80N 95.21W
03/06/2017 M66 MPH CRAIG OK MESONET
&&
JDSLocal storm report, Mar 6, 9:57 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HAIL 3 ESE BUNCH 35.67N 94.71W
03/06/2017 E1.00 INCH ADAIR OK EMERGENCY MNGR
HAIL REPORTED JUST NORTH OF GREASY
&&
JDSLocal storm report, Mar 6, 10:03 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 7 W SAND SPRINGS 36.14N 96.23W
03/06/2017 E1.00 INCH TULSA OK AMATEUR RADIO
HIGHWAY 412 AND 209TH WEST AVENUE
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Washington | 35 min |
| Mar 6, 9:09 PM CST | Tornado Warning | TSA | Washington | 36 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Washington | 49 min |
| Mar 6, 9:16 PM CST | Special Weather Statement | TSA | Washington | 44 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Crawford, Washington | 35 min |
| Mar 6, 10:21 PM CST | Tornado Warning | TSA | Crawford, Washington | 24 min |
| Mar 6, 10:45 PM CST | Tornado Warning | TSA | Madison, Washington | 30 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Benton, Washington | 67 min |
| Mar 6, 11:14 PM CST | Tornado Warning | TSA | Madison | 31 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 66 min |
| Mar 6, 11:44 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 61 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Franklin, Madison, Sebastian, Washington | 47 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian | 49 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 41 min |
| Mar 6, 9:24 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Ottawa, Rogers and 1 more | 66 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.